Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 1, NWS Wilmington, NC

April 5, 2025Georgetown County, Horry County, South Carolina; Brunswick County, New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this beach hazards statement at Apr 5, 2025, 8:13 PM EDT for Georgetown County, Horry County, South Carolina; Brunswick County, New Hanover County, Pender County, North Carolina. It took effect at Apr 6, 2025, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2025, 8:13 PM EDT (00:13 UTC)
In effect from
Apr 6, 2025, 6:00 AM EDT
Expired
Apr 6, 2025, 8:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2025-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2025-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

603 
WHUS42 KILM 060013
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
813 PM EDT Sat Apr 5 2025

NCZ110-SCZ054-060900-
/O.NEW.KILM.BH.S.0001.250406T1000Z-250407T0000Z/
/O.NEW.KILM.RP.S.0002.250406T1000Z-250407T0000Z/
Coastal Brunswick-Coastal Horry-
813 PM EDT Sat Apr 5 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH
SUNDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

* WHAT...For the Beach Hazards Statement, Strong south to north
  longshore current expected. There is also a high risk of rip
  currents.

* WHERE...In North Carolina, Coastal Brunswick County. In South 
  Carolina, Coastal Horry County.

* WHEN...From 6 AM EDT Sunday through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Longshore currents can sweep 
  swimmers and surfers into rip currents, piers, jetties, and 
  other hazardous areas. It may sweep swimmers off their feet, 
  making it difficult to return to shore.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ106-108-SCZ056-060900-
/O.NEW.KILM.BH.S.0001.250406T1000Z-250407T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
813 PM EDT Sat Apr 5 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

* WHAT...Strong south to north longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Georgetown County.

* WHEN...From 6 AM EDT Sunday through Sunday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
3 follow-up statements
939 
WHUS42 KILM 060748
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
348 AM EDT Sun Apr 6 2025

NCZ110-061600-
/O.CAN.KILM.BH.S.0001.250406T1000Z-250407T0000Z/
/O.CON.KILM.RP.S.0002.250406T1000Z-250407T0000Z/
Coastal Brunswick-
348 AM EDT Sun Apr 6 2025

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...
...BEACH HAZARDS STATEMENT IS CANCELLED...

* WHAT...Dangerous rip currents expected.

* WHERE...Coastal Brunswick County.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

SCZ054-061600-
/O.CON.KILM.BH.S.0001.250406T1000Z-250407T0000Z/
/O.CON.KILM.RP.S.0002.250406T1000Z-250407T0000Z/
Coastal Horry-
348 AM EDT Sun Apr 6 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WHAT...For the Beach Hazards Statement, strong south to north
  longshore current. For the High Rip Current Risk, dangerous 
  rip currents expected.

* WHERE...Coastal Horry County.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Longshore currents can sweep 
  swimmers and surfers into rip currents, piers, jetties, and 
  other hazardous areas. It may sweep swimmers off their feet, 
  making it difficult to return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ106-108-SCZ056-061600-
/O.CON.KILM.BH.S.0001.250406T1000Z-250407T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
348 AM EDT Sun Apr 6 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong south to north longshore current. There is also a
  Moderate Risk of rip currents expected.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Georgetown County.

* WHEN...Through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

9
030 
WHUS42 KILM 061505
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
1105 AM EDT Sun Apr 6 2025

SCZ054-070000-
/O.CAN.KILM.RP.S.0002.000000T0000Z-250407T0000Z/
/O.CON.KILM.BH.S.0001.000000T0000Z-250407T0000Z/
Coastal Horry-
1105 AM EDT Sun Apr 6 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IS CANCELLED...

* WHAT...Strong south to north longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...Coastal Horry County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ106-108-SCZ056-070000-
/O.CON.KILM.BH.S.0001.000000T0000Z-250407T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
1105 AM EDT Sun Apr 6 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong south to north longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Georgetown County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ110-070000-
/O.CON.KILM.RP.S.0002.000000T0000Z-250407T0000Z/
Coastal Brunswick-
1105 AM EDT Sun Apr 6 2025

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Brunswick County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
126 
WHUS42 KILM 062331
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
731 PM EDT Sun Apr 6 2025

NCZ106-108-SCZ054-056-070045-
/O.EXP.KILM.BH.S.0001.000000T0000Z-250407T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
731 PM EDT Sun Apr 6 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

NCZ110-070045-
/O.EXP.KILM.RP.S.0002.000000T0000Z-250407T0000Z/
Coastal Brunswick-
731 PM EDT Sun Apr 6 2025

...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 5, 7:33 PM EDT, 40 minutes earlier.

Area forecast discussion, Apr 5, 7:33 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
733 PM EDT Sat Apr 5 2025

.SYNOPSIS...
Unseasonable warmth will persist through Sunday. A cold front
will bring heavy rain and the chance for thunderstorms late
Sunday through Monday. High pressure will bring cooler, drier
air Tuesday into mid next week. Rain chances may increase
towards the end of next week due to another frontal system.

&&

.UPDATE...
No major changes made to the public/marine forecasts. The aviation
forecast update follows below. Expecting another unseasonably
warm night with lows mainly in the mid 60s along with a decent
southerly breeze.

&&

.NEAR TERM /THROUGH SUNDAY/...
This period represents the proverbial calm before the storm as the
area resides between high pressure offshore and a cold front
approaching from the west.  Generally expect partly to mostly cloudy
skies with continued warm and humid conditions for the season. Lows
tonight will fall to the mid to upper 60s with highs Sunday in
the mid to upper 80s.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
The main story for the short term will be active weather due to a
cold front moving through the area. Rain chances will start to move
into our inland areas late Sunday night with a general expanding
from NW to SE through Monday. PWATs 1.5-2" and some deep CAPE could
support heavy rain as the line of showers moves through with the
front. As for severe weather, showers arriving early inland should
inhibit instability for those areas. Meanwhile, coastal areas should
be able to heat up into the lower to mid 80s during the day
supporting some instability. 925 mb winds still aren't looking
particularly impressive (30-40 kts), but with the line expected to
move through coastal areas in the afternoon the added instability
should produce an isolated strong wind gust, and convective activity
should increase. Shear for storm organization looks to be lagging
behind our system as the front should move through Monday night and
be offshore by the end of the period with clearing skies but not
much in the way of colder air until outside the short term period.
Lows remain in the mid to upper 60s.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
High pressure builds in through mid next week with cooler, drier
weather. Main focus will be on frost potential/coverage for Tuesday
night with the limiting factor being a slight breeze and low
temperatures hovering around 36 degrees. Highest chances for
meaningful frost remain in our traditionally colder spots but even a
degree shift in the forecast could increase this area at least for
patchy frost. High pressure will move offshore ahead of another
frontal system approaching next weekend, with moderating
temperatures and increasing rain chances.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
High confidence in mainly VFR conditions through 00Z Monday
across SE NC and NE SC. Low to moderate confidence in some MVFR
or maybe IFR cigs mainly late tonight. Otherwise, main concern
is the gusty winds which will be up near 25 or even 30 kt later
Sunday morning into the evening.

Extended Outlook...A cold front approaching from the west will
likely bring restrictions in showers and thunderstorms Mon into
Tue with VFR likely returning by Tue afternoon.

&&

.MARINE...
Through Sunday...S to SW winds 10 to 15 KT tonight will
increase to 15 to 20 KT Sunday. Seas of 3 to 4 FT tonight will
build to 4 to 5 FT Sunday.

Sunday Night through Thursday...An approaching cold front will
increase winds and seas with SCA conditions becoming dominant Sunday
night. S/SW winds will gust 25-30 kts with seas 4-6 ft. Winds will
become NWly overnight Monday into Tuesday as the front moves
offshore. Marine conditions will improve behind the front through
mid next week with building high pressure. Winds will be NEly around
15-20 kts, relaxing into Thursday as the high moves more overhead
before pushing offshore. Seas 2-4 ft.

&&

.TIDES/COASTAL FLOODING...
Other - Rip Currents: Increased southerly winds and seas around
offshore high pressure and ahead of incoming cold front are
expected to create a high risk of rip currents at the south-
facing beaches of Brunswick County on Sunday and Monday, along
with 4-5 ft waves. The high rip risk may also be expanded across
Horry County on Monday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...RJB
NEAR TERM...31
SHORT TERM...LEW
LONG TERM...LEW
AVIATION...RJB
MARINE...LEW/31
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 5, 3:11 PM EDT, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
311 PM EDT Sat Apr 5 2025

NCZ110-061915-
Coastal Brunswick-
311 PM EDT Sat Apr 5 2025

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A moderate risk of rip currents should continue Sunday through
Tuesday with a high risk possible at some south or southeast facing
beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-SCZ054-056-061915-
Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown-
311 PM EDT Sat Apr 5 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A moderate risk of rip currents should continue Sunday through
Tuesday with a high risk possible at some south or southeast facing
beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-SCZ017-023-024-032-033-039-059-061915-
Robeson-Bladen-Columbus-Inland Pender-Marlboro-Darlington-Dillon-
Florence-Marion-Williamsburg-Northern Horry-
311 PM EDT Sat Apr 5 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Patchy frost is possible Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-061915-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
311 PM EDT Sat Apr 5 2025

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Small Craft Advisory conditions are likely from Sunday night through
Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-109-SCZ055-058-061915-
Inland New Hanover-Inland Brunswick-Inland Georgetown-Central Horry-
311 PM EDT Sat Apr 5 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:13 PM EDTRip Current StatementILMHorry24 hr
Apr 6, 2:31 AM EDTSmall Craft AdvisoryILM51 hr

Nearby

Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.